MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL SLEEVE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL SLEEVE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 395.911
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the drill sleeve handle was overtorqued and was bent when inserting the ex fix sleeves.While inserting the two straight outriggers on the combi clamp, it also was overtightened and was stripped.The multi pin guide for the trochanteric fixation nail advanced (tfna) was sticking during the contralateral femur was being implanted.The handle of 395.911 was use to pull traction and it ended up screwing up the threads of the handle.A triple sleeve was threaded in and we were unable to thread it in.The straight outriggers were both unable to be tightened.There was a (3) minute surgical delay.The procedure was successfully completed using different clamps.Concomitant device reported: unkown - exfix: (part# unknown; lot# unknown; quality:1).This report is for (1) drill sleeve handle.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL SLEEVE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12488874
Report Number2939274-2021-05509
Device Sequence Number4345840
Product Code LXH
UDI-Device Identifier10886982200891
UDI-Public10886982200891
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number395.911
Device Catalogue Number395.911
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LG EXFIX STR OUTRIGGER POST 11 / MR-COND; MULTI HOLE WIRE GUIDE; LG EXFIX STR OUTRIGGER POST 11 / MR-COND; MULTI HOLE WIRE GUIDE